# SDR 95ZZZX6874

- Difficulty date: November 26, 1995
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N21240
- Make and model: Bell 206L-1
- Aircraft serial: 45647
- Engine: Allsn 250C28B
- System (JASC): 7250 · Turbine Section
- Part: Wheel
- Part number: 23001977
- Condition: Rim Break Out
- Location: Turb 3rd Stge
- Part time: 558 hours
- Stage of operation: IN
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

LOUD GRINDING, HIGH PITCH SQUEAL ACCOMPANIED BY TORQUE FLUCTUATIONS.  TEAR DOWN INSPECTION REVEALED 3RD STAGE WHEEL EXHIBITED RIM BREAK OUT OF 1.50 INCHES AND .25 INCH OF 2 EACH BLADES.  SUSPECT CAUSE OF FAILURE TO BE A STRESS CRACK ORIGINATING ON THE LEADING EDGE SIDE OF BREAK OUT IN REFERENCE TO DIRECTION OF ROTATION, ON THE TRAILING EDGE OF RIM SHROUD AND PROGRESSED APPROXIMATELY ONE-HALF OF CHORDAL LENGTH UNTIL OVERLOAD.  POWER TURBINE SECTION EXHIBITS EXCESSIVE KNIFE AND SEAL CONTACT AND BEARING AREA DAMAGE.  TOTAL CYCLES 980.
